MAUDE Adverse Event Report: Avanos Medical Inc Ballard Closed Suction System; BALLARD Closed Suction Catheter, Double Swivel Elbow

Avanos Medical Inc Ballard Closed Suction System; BALLARD Closed Suction Catheter, Double Swivel Elbow
Model Number 99426
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation a review of the device history record is in-progress.All information reasonably known as of (b)(6) 2026 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by airlife represents all of the information known at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported, but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement, and should not be considered to be an admission that a airlife product was defective or caused serious injury.
 
Event or Problem Description
It was reported that on the third day of use of the trachecare 72, hospital staff observed that the flapper valve had detached from the catheter mount side.The detached flapper valve was not found inside the tracheal tube, and no adverse health effects occurred.An additional flapper valve was found at the bedside and was presumed to have also detached.

Brand Name
Ballard Closed Suction System
Common Device Name
BALLARD Closed Suction Catheter, Double Swivel Elbow
Manufacturer (Section D)
Avanos Medical Inc
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
Westmed de Mexico, S.A. de C.V.
carretera internacional
salida norte no. 1053
magdalena, sonora 84160
MX   84160
Manufacturer Contact
candacy bush
2710 northridge dr. nw, suite a
grand rapids, MI 49544
MDR Report Key50211821
Report Number8030647-2026-00059
Device Sequence Number6122733
Product Code BSY
UDI-Device Identifier00609038994260
UDI-Public(01)00609038994260(10)30327334(11)240603(17)290602
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99426
Device Catalogue Number2271603-4J
Device Lot Number30327334
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2026
Supplement Date Received by Manufacturer09/01/2026
Initial Report FDA Received Date08/11/2026
Supplement Report FDA Received Date09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown